Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 100, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 8, 2007, 8:03 PM EDT for Allen County, Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2007, 8:03 PM EDT (00:03 UTC)
- Expired
- Aug 8, 2007, 8:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Allen County, OH
The radar
The Cincinnati radar (KILN), 150 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1884 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1742 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 090002 SVRIWX OHC003-090030- /O.NEW.KIWX.SV.W.0100.070809T0003Z-070809T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 803 PM EDT WED AUG 8 2007 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ALLEN COUNTY IN WEST CENTRAL OHIO * UNTIL 830 PM EDT * AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR LAFAYETTE...OR ABOUT 6 MILES EAST OF LIMA...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... BEAVERDAM... BLUFFTON... THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4079 8413 4063 8401 4065 8388 4096 8386 $$
1 follow-up statement
000 WWUS53 KIWX 090032 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 832 PM EDT WED AUG 8 2007 OHC003-090042- /O.EXP.KIWX.SV.W.0100.000000T0000Z-070809T0030Z/ ALLEN OH- 832 PM EDT WED AUG 8 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ALLEN COUNTY IN WEST CENTRAL OHIO EXPIRED AT 830 PM EDT... AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE COUNTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4079 8413 4063 8401 4065 8388 4096 8386 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 7:00 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 8, 7:00 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
700 PM EDT WED AUG 8 2007
AVIATION...
THIS EVENING...DIFFUSE FRONTAL BOUNDARY JUST NORTH OF THE IN/OH TOLL
ROAD...COMBINED WITH A MCV MOVING INTO FAR SRN LAKE MI...WILL KEEP
SCT CONVECTION NEAR SBN THIS EVENING...SO INTRODUCED A VCTS GROUP
THROUGH 3Z. CONVECTION REMAINS SOUTH OF FWA EARLY THIS EVENING AS
MID-LEVEL CLOUDS KEPT MUCH OF THE CWA FROM DESTABILIZING TOO MUCH
THIS AFTN. DID ADD A CB GROUP HOWEVER TO ACCOUNT FOR STORM ACTIVITY
TO THE SOUTH AND WEST. KEPT CIGS/VIS VFR AT BOTH SITES.
LATE TONIGHT INTO THURSDAY MORNING...MAIN CONCERN WILL BE POTENTIAL
MCS TRACKING OUT OF IA AND NRN IL INTO NRN IN. CORFIDI VECTORS
AND THICKNESS LINES INDICATE THAT THIS MCS SHOULD TRACK DUE EAST AND
INTO THE AREA BETWEEN 8Z AND 12Z...MOVING OUT AND DISSIPATING
BETWEEN 12Z AND 15Z THURSDAY MORNING. NOT COMPLETELY SOLD ON THIS
YET AS THE LOW LEVEL INFLOW WILL BE WEAK IN NORTHERN IN AND NEARLY
PARALLEL TO THE FRONT LIMITING CONVERGENCE. A STRONGER AND MORE
FAVORABLE LLJ ACROSS WESTERN IL/MO/IA WILL KEEP CONVECTION ONGOING
THERE...LIKELY IMPEDING ITS PROGRESSION INTO OUR CWA. WITH THIS
UNCERTAINTY WILL LEAVE EACH SITE VFR WITH SHRA/BR MENTION BETWEEN 8Z
AND 14Z.
THURSDAY...MID-LEVEL WAVE WILL PUSH EAST ON THURSDAY...WHICH WILL
DRAG THE SFC FRONT DOWN TO US30 OR JUST SOUTH BY THE AFTERNOON.
SHOULD BE ENOUGH CLEARING AROUND MIDDAY TO FIRE SOME SCATTERED
CONVECTION ALONG THE FRONT...ADDED A VCTS GROUP AFTER 19Z FOR FWA TO
ACCOUNT FOR THIS.
&&
.SHORT TERM...
TONIGHT THROUGH THURSDAY NIGHT
COMPLICATED FORECAST NEXT 36 HOURS AS SEVERAL CONVECTIVELY INDUCED
SHORTWAVES/MCVS MOVE ABOVE DIFFUSE SFC BOUNDARY. THREE SEPARATE
MCVS CURRENTLY SEEN ON VIS WITH MCV OF MOST CONCERN CURRENTLY OVER
THE ROCKFORD AREA. AXIS OF HIGHER MLCAPE BENDS AROUND THIS FEATURE
AND LIES FROM APPROXIMATELY KOKOMO TO MADISON WI. FORCING FROM MCV
HAS INITIATED SOME CONVECTION AND IS EXPECTED TO INITIATE MORE ALONG
THIS AXIS AS LFCS HAVE ALREADY DROPPED INTO THE 1000-1400M AREA.
MARGINAL BULK SHEAR OF 25-30KTS SHOULD SUPPORT AT LEAST A MULTICELL
THREAT THROUGH THIS EVENING. BIGGEST THREAT WOULD BE DAMAGING WINDS
AND VERY HEAVY RAIN AS FRZ LEVELS VERY HIGH AND VERY WEAK LOW LEVEL
FLOW SHOULD PRECLUDE OTHER SVR THREATS. BIGGEST HINDRANCE TO
POSSIBILITY OF SVR REMAINS WARM MID LEVEL LAPSE RATES WITH CURRENT
LAPS SOUNDING AT KSBN INDICATING 4-6KM LAPSE RATES OF ONLY 4-5
C/KM. EXPECT IF ANY STORMS GO SVR TONIGHT FOR THEM TO BE ON THE
MARGINAL SIDE. UPSCALE DEVELOPMENT ALONG MCV/S EXPECTED TO RESULT
IN AN MCS THAT COULD SLIDE THROUGH NRN CWA OVERNIGHT. BUMPED POPS
UP TO LIKELY NORTH AS SEVERAL UPDRAFTS HAVE ALREADY DEVELOPED OVER
ILLINOIS PER LOT RADAR.
CURRENT FEELING IS THAT OVERNIGHT MCS MAY CLEAR CWA IN TIME TO ALLOW
ENOUGH SUN TO SUFFICIENTLY DESTABILIZE ATMOSPHERE TMRW
AFT...ESPECIALLY SOUTH. BUMPED POPS UP A LITTLE AS WITH GOOD
INSTABILITY AHEAD OF COLD FRONT...STORMS SHOULD BE ABLE TO FIRE.
NAM HAS INDICATED BEST H5 FORCING WILL RUN OUT IN FRONT OF SFC
CYCLONE TMRW AFT WHICH COULD HINDER SVR CHANCES. ALSO...MID LEVEL
LAPSE RATES STILL NOT OVERLY IMPRESSIVE SO WILL LET MID SHIFT
MONITOR CONVECTIVE TRENDS BEFORE ADDING SVR WORDING. FRONT STILL ON
TRACK TO CLEAR CWA BY 6Z SAT.
BUMPED HIGHS DOWN A BIT IN THE N TMRW WITH BETTER CHANCES FOR
LINGERING CLOUD COVER. WITH WAA IN ADVANCE OF SFC LOW...IF SUN CAN
BREAK THROUGH IN SRN FA...COULD SEE HEAT INDICES APPROACHING 100
AGAIN TOMORROW.
&&
.LONG TERM...
FRIDAY THROUGH THURSDAY
HAVE TRENDED LONG TERM FORECAST TO GFS/GFS MEAN ENSEMBLE/AND ECMWF.
MODELS AND ENSEMBLE MEMBERS ARE PROGGING MASSIVE UPPER RIDGING
ACROSS THE CENTRAL PLAINS AS LONG WAVE TROUGH OVER THE EASTERN
PACIFIC DEEPENS SOME IN RESPONSE TO STRENGTHENING UPPER JET.
NUMEROUS SMALL SCALE DISTURBANCES WILL ADVECT OUT OF THE EASTERN
PACIFIC AND TOP UPPER RIDGE...SLIDING ACROSS THE NORTHERN GREAT
LAKES. INTERACTION OF THESE FEATURES WITH CENTRAL AND NORTHERN
CANADIAN COLD VORTEX WILL BE PARAMOUNT IN DETERMINING THE EXTENT OF
CURRENT ABOVE NORMAL TEMP TREND. ECMWF HAS THE COOLEST SOLUTION
THROUGH MONDAY...PROGGING H85 TEMPS 5-6 COOLER THAN WHAT GUIDANCE
AND GFS/MEAN GFS ENSEMBLE WOULD YIELD FOR THE REGION. DIFFERENCES IN
TEMP FIELDS STEM DIRECTLY FROM THE HANDLING OF PHASING OF PACIFIC
ENERGY WITH SEMI-PERMANENT CANADIAN COLD POOL. VAST DEGREE OF
UNCERTAINTY WILL REMAIN IN PERIOD FORECAST FOR THIS AS A WIDE SPREAD
EXIST IN THE UPPER HEIGHT FIELD AMONG THE MEDIUM RANGE MODELS. FELT
ECMWF AND GFS MEAN ENSEMBLE LOOK MOST REASONABLE WITH THE LONG
RANGE...ESPECIALLY WITH HANDLING OF UPPER LEVEL FEATURES.
SLIGHTLY DIRER AND COOLER AIR WILL ADVECT INTO THE REGION FRIDAY
BEHIND DEPARTING SYSTEM. HAVE TRENDED RH/S AND TEMPS DOWN SOME FOR
THIS. NEXT UPPER LEVEL IMPULSE WILL SLIDE ACROSS THE NORTHERN PLAINS
SATURDAY. LL FLOW WILL ADJUST FOR THIS SYSTEM...ALLOWING RETURN FLOW
TO BUILD ACROSS THE REGION BY SATURDAY NIGHT. WAA AHEAD OF THIS
UPPER LEVEL IMPULSE WILL ALLOW FOR A WARM WEEKEND WITH HIGHS AOR 90
ONCE AGAIN...ESPECIALLY SUNDAY. DEWPOINTS WILL ALSO CREEP UP IN THE
LOWER 70S BY SUNDAY. UPPER LEVEL VORT LOBE WILL SKIRT THE NORTHERN
GREAT LAKES AND QUICKLY RETREAT INTO EASTERN CANADA. WITH QUESTIONS
STILL LINGERING ON SYSTEM SPEED AND DEGREE OF INSTABILITY HAVE OPTED
TO LEAVE POPS OUT OF THE FORECAST SUNDAY AND SUNDAY NIGHT AT THIS
TIME...ESPECIALLY NOW THAT THE 12Z GFS IS EVEN SLOWER THAN PREVIOUS
RUNS WITH THE SFC TROUGH. TIMING OF TROUGH AND AMOUNT OF MID LEVEL
COOLING WILL DIRECTLY DICTATE COVERAGE OF PRECIP FOR THIS EVENT.
BEYOND SUNDAY...LATEST GFS SIGNIFICANTLY FLATTENS UPPER LEVEL RIDGE
WITH DEEPENING HUDSON BAY LOW TUESDAY. WILL TREND AWAY FROM THIS
SOLUTION AT THIS TIME AND HAVE TRENDED HEAVILY TOWARD THE MEAN GFS
ENSEMBLE...WHICH HAS SOME SUPPORT FROM THE 00Z ECMWF. BOTTOM LINE
HAVE TRENDED TEMPS SLIGHTLY ABOVE NORMAL WITH A DRY FORECAST.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING FOR
INZ012>018-020-022>027-032>034.
MI...NONE.
OH...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR
OHZ015-016-024-025.
LM...NONE.
&&
SHORT TERM...SIMPSON
LONG TERM....CHAMBERLAIN
AVIATION...STEINWEDELHazardous weather outlook, Aug 8, 5:34 AM EDT, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 534 AM EDT WED AUG 8 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-090945- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 534 AM EDT WED AUG 8 2007 /434 AM CDT WED AUG 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT IT WILL BE HOT AND HUMID TODAY WITH AFTERNOON HEAT INDICES FROM 100 TO 105...PRIMARILY ALONG AND SOUTH OF ROUTE 30. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT ACROSS THE AREA. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARD WITH THE STORMS...WITH RAINFALL RATES OF UP TO TWO INCHES PER HOUR. WHILE WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED...THE STRONGEST STORMS MAY HAVE STRONG GUSTY WINDS AND ISOLATED HAIL THIS AFTERNOON AND EVENING. THE MAIN AREA FOR STRONG STORMS APPEARS TO BE SOUTH AND WEST OF A SOUTH BEND TO WARSAW TO HUNTINGTON TO MARION LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ON THURSDAY. THERE IS A SLIGHT CHANCE THAT SOME OF THE STORMS COULD BECOME SEVERE WITH THE MAIN CONCERN BEING DAMAGING WINDS BUT LARGE HAIL ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-090945- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 534 AM EDT WED AUG 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. WIND GUSTS UP TO 30 KNOTS AND LOCALLY HIGHER WAVES ARE POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ON THURSDAY. WIND GUSTS UP TO 35 KNOTS AND LOCALLY HIGHER WAVES ARE POSSIBLE WITH THE STORMS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Special weather statement, Aug 8, 7:19 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 719 PM EDT WED AUG 8 2007 INZ006-007-MIZ079-080-090000- BRANCH-LAGRANGE-ST. JOSEPH-STEUBEN- 719 PM EDT WED AUG 8 2007 ...SPECIAL WEATHER STATEMENT... AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM RAPIDLY DEVELOPING NEAR STURGIS...MOVING EAST AT 15 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORMS. LOCATIONS IN THE PATH INCLUDE...FAWN RIVER...ORLAND ... AND EAST GILEAD. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 10:34 AM EDT | Heat Advisory | IWX | Allen, Paulding, Putnam, Van Wert | 8 hr |
| Aug 9, 2:06 PM EDT | Severe Thunderstorm Warning | IWX | Putnam | 54 min |
| Aug 9, 2:12 PM EDT | Severe Thunderstorm Warning | IWX | Putnam, Van Wert | 48 min |
| Aug 9, 2:21 PM EDT | Tornado Warning | IWX | Putnam | 34 min |
| Aug 9, 2:30 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 60 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.